Jump to content

Photo
- - - - -

Non-Itchy Scalp Acne

scalp acne accutane birth control pills

No replies to this topic

#1 Midwest4215

Midwest4215

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 12-March 14

Posted 12 March 2014 - 03:50 AM

Hi Everyone,

 

Has anyone ever experienced scalp acne after starting a progestrone-based oral contraceptive?  I was diagnosed with adenomyosis (a uterine condition) last year and was prescribed the said contraceptive as treatment.  I noticed within a couple of months on the medication that I was breaking out on my face and had pimples all over my scalp.  I started breaking out on my face with a few large pimples that took forever to heal and would leave behind red pigmentation in place of the pimple.  I'm not sure whether I have folliculitis or not because the pimples aren't itchy and they don't hurt.  I also haven't noticed any more hair thinning than usual after starting this pill.  

 

I had clear skin on my face without any scars ever since I took Accutane 12 years ago.  I would get the occasional pimple once in a blue moon, but my skin would go back to being completely clear and scar-free.  I was on Accutane for about 8 months near the end of which I first noticed getting pimples on my scalp.  I wasn't concerned about them at the time because I would only get a couple once in a while and they would heal on their own just as quickly.  There were long periods when I didn't have any pimples on my scalp.  I mentioned them once to my dermatologist, but he said they weren't a concern because they were small in number and they didn't bother me.  I've never had any problems going and getting haircuts and having my hair dyed.  It has only been since I've started on the progestrone oral contraceptives that I've become conscious about both my face and scalp.  After doing some research on the Internet, I decided to do a 10 day colon cleanse, start probiotics, and began doing the apple cider vinegar rinse on my scalp every 2 to 3 days.  I have been following this regimen for the past month and the pimples on my scalp had almost completely cleared (2 pimples left) until a few days ago.  I now slowly feel the scalp acne returning.  I was able to treat my face to quite an extent with products from Lush and my Clarisonic.  The only time I notice a few new breakouts now are when I start a new pack of the progestrone-based oral contraceptives.  I have no idea how to go about treating the pimples on my scalp.  I'm scheduled to see my family doctor next month and I'm pretty sure I'm going to ask to be taken off this medication.  I was wondering if I should go ask to be put on Spironolactone instead of antibiotics to help with the remaining acne on my face and definitely on my scalp?

 

Do you guys have any other suggestions for me?  Thanks.

 





Reply to this topic



  


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users